Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Severe hair loss. On a healthy diet and exercise regime. Any side effects for the hair transplantation?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions

From last 6 years my hair is thinning day by day. This could be due to genes as my dad even had the bald head.

From last 4 to 5 months i'm following regular diet with food XXXXXXX in proteins, iron etc like fish, egg white, all XXXXXXX vegatable etc. And alsi i regularly for for execrcise, GYM and dance. I see sligh improvement from last 3 months but still some shiny part of the scalp is not improved.
Can i go through any specific tests to correctly analyze the problem?
Is there any way i can grow my hair naturally ?
Is Hair transplant FUE or FUT is a good method?
Are there any side effects of Hair transplant?

Posted Wed, 2 May 2012 in Hair Loss
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello and thanks for submitting the question.

You are typically having male balding pattern.

In spite of best diets and treatments, natural growing back of hair becomes very difficult especially when genetic root cause is prominent.

Although it is a domain of cosmetology and trichology still one hinge can be said is that hair transplant is one of the best option for balding.

This hair transplantation Procedure is called Follicular Unit Transplantation (FUT).

This is done by individual extraction of hair follicle and then transplanting on the scalp called as Follicular Unit Extraction (FUE) or FUE harvesting.

Side effects are:

There can be Hair thinning called as shock loss but is temporary

After several years hair fall can occur resulting in odd patches but can be taken care by repeat transplant

Temporarily swelling of scalp may take place which becomes alright in few days, with medicines.

Contact the hair clinics for the ultimate details.

I hope to have made you understand the hair transplant however any further query is welcome.

Thanks and good luck.
Above answer was peer-reviewed by
Follow-up: Severe hair loss. On a healthy diet and exercise regime. Any side effects for the hair transplantation? 36 minutes later
Does this XXXXXXX transplant effects sexual life like decrese in sperm count, temparaory impotency etc because of the medicines used post hair transplant? I heard that immunity decreases on using the medicies post hair transplant.
Answered by Dr. Pavan Kumar Gupta 29 minutes later
Thanks for getting back.
Hair transplant doesn't cause any loss of libido or loss of sexual functions or any decrease in sperm count.
Corticosteroids are drugs which suppress immunity but these are administered for a short while. After they are discontinued, your immunity comes back to normal. Along with that, antibiotics are given to reduce the likelihood of infection and pain killers to reduce the pain. You'll be fine.
I hope I have answered your query. Please accept my answer if you have no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor